Generalised twists, stationary loops and the Dirichlet energy over a space of measure preserving maps

Shahrokhi-Dehkordi, M S and Taheri, A (2009) Generalised twists, stationary loops and the Dirichlet energy over a space of measure preserving maps. Calculus of Variations and Partial Differential Equations, 35 (2). pp. 191-213. ISSN 0944-2669

Full text not available from this repository.

Abstract

Let $${\Omega \subset \mathbb{R}^n}$$ be a bounded Lipschitz domain and consider the Dirichlet energy functional $${\mathbb F} [{\bf u}, \Omega] := \frac{1}{2} \int\limits_\Omega|\nabla {\bf u}({\bf x})|^2 \, d{\bf x},$$ over the space of measure preserving maps $${\mathcal A}(\Omega)=\left\{{\bf u}\in W^{1,2}(\Omega, \mathbb{R}^n) : {\bf u}|_{\partial \Omega} = {\bf x}, \mbox{ }\det \nabla {\bf u} = 1 \mbox{ }{{\rm a.e}.\; {\rm in} \Omega}\right\}.$$ In this paper we introduce a class of maps referred to as generalised twists and examine them in connection with the Euler¿Lagrange equations associated with $${{\mathbb F}}$$ over $${{\mathcal A}(\Omega)}$$ . The main result here is that in even dimensions the latter equations admit infinitely many solutions, modulo isometries, amongst such maps. We investigate various qualitative properties of these solutions in view of a remarkably interesting previously unknown explicit formula.

Item Type: Article
Additional Information: SOME OF EQUATION LOST IN ABSTRACT
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Depositing User: Mohammad Shahrokhi-Dehkordi
Date Deposited: 06 Feb 2012 20:14
Last Modified: 12 Jun 2012 14:04
URI: http://sro.sussex.ac.uk/id/eprint/24881
📧 Request an update